Alert archive / New Mexico / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 11, 2024, 12:41 PM MDT for San Miguel County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2024, 12:41 PM MDT (18:41 UTC)
- Expired
- Jun 11, 2024, 3:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Miguel County, NM
The radar
The Albuquerque radar (KABX), 146 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
833
WGUS55 KABQ 111841
FFWABQ
NMC047-112145-
/O.NEW.KABQ.FF.W.0013.240611T1841Z-240611T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1241 PM MDT Tue Jun 11 2024
The National Weather Service in Albuquerque has issued a
* Flash Flood Warning for...
The Hermits Peak and Calf Canyon Burn Scar in...
Northwestern San Miguel County in northeastern New Mexico...
* Until 345 PM MDT.
* At 1241 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Hermits Peak and Calf Canyon Burn Scar between
Gascon and Rociada. Between 0.5 and 0.75 inches of rain have
fallen. Additional rainfall amounts of 0.25 to 0.75 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
Excessive rainfall over the burn scar will impact the Tecolote Creek
and Gallinas River drainage areas. The debris flow can consist of
rock, mud, vegetation and other loose materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Hermits
Peak and Calf Canyon Burn Scar.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of areas in and around
the Hermits Peak and Calf Canyon Burn Scar.
* Some locations that will experience flash flooding include...
El Porvenir, Montezuma, Tierra Monte, Sapello, Gallinas, Rociada,
Mineral Hill, Manuelitas and San Geronimo.
This includes the following highways...
State Road 94 between Mile Markers 1 and 9.
State Road 518 between Mile Markers 10 and 16.
State Road 283 between Mile Markers 7 and 12...and
near Mile Marker 14.
State Road 276 between Mile Markers 0 and 5.
State Road 266 between Mile Markers 0 and 6.
State Road 65 between Mile Markers 1 and 14.
State Road 105 between Mile Markers 0 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall will cause
extensive and severe flash flooding of creeks, streams and ditches
in the Hermits Peak and Calf Canyon Burn Scar. Severe debris flows
can also be anticipated across roads. Roads and driveways may be
washed away in places. If you encounter flood waters, climb to
safety.
Do not camp along streams and rivers. Remain alert when hiking in
steep, narrow canyons. Know where you are relative to low spots and
drainages.
&&
LAT...LON 3572 10556 3587 10558 3587 10535 3583 10520
3579 10518 3575 10520 3573 10525 3568 10524
3563 10525 3561 10524 3556 10539 3553 10545
3554 10551 3570 10553
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 11:30 AM MDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 11, 11:30 AM MDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1130 AM MDT Tue Jun 11 2024 ...New AVIATION... .SYNOPSIS... Issued at 250 AM MDT Tue Jun 11 2024 A warming and drying trend takes hold today, with temperatures climbing to their peak on Thursday. Several zones may reach near and above 100 degrees, especially across the lower elevations. Isolated to widely scattered thunderstorms will favor the northern and central mountains and their adjacent highlands this afternoon. After drier conditions Wednesday and Thursday, storms will return Friday and Saturday along with cooler temperatures. Drier conditions will prevail early next week along with rebounding temperatures. && .SHORT TERM... (Today through Wednesday) Issued at 250 AM MDT Tue Jun 11 2024 The upper low that has brought the recent bout of wet weather to the state has shifted over western north Texas this morning and the remaining showers over NM have come to an end. There remains concern this morning that patchy fog will develop across areas that have received recent precip and where mid and high clouds clear. The best chances for this remains across east central NM and fog has been noted at times around Clovis early this AM. Should additional fog and/or low clouds develop, it should burn off by mid to late morning. An upper level ridge will strengthen today over western NM which will allow temperatures to quickly rebound over yesterday's readings. Most areas will be 10 to 20 degrees warmer than yesterday. Meanwhile, enough moisture will remain in place along and east of the Central Mountain Chain for another round of showers and thunderstorms. Storms will not be as widespread as the last few days, owing to 1) moisture generally waning during the day due to mixing and 2) lack of widespread lift. Nonetheless, a round of showers and thunderstorms will develop across the Sangre de Cristo Mountains before shifting east or southeast. There is some modest instability progged this afternoon across northeast NM, but bulk shear values of 20kt or less will make storms generally the unorganized multi-cell type. Can't rule out a brief strong or severe storm, but confidence is low for much more than that. Isolated storms may develop further south along the Central Mountain Chain but won't make it too far east. All storms should diminish near or shortly after sunset. The H5 ridge will continue to strengthen to 595-596dam Wednesday. Therefore, temperatures will correspondingly rise, with a few locales topping out above the century mark. Storm chances will lessen. A few storms will be possible mainly over and near the Sangre de Cristo and South Central Mountains. && .LONG TERM... (Wednesday night through Monday) Issued at 250 AM MDT Tue Jun 11 2024 High pressure aloft continues reaching up from MX Thursday, strengthening to 596 dam by the afternoon. This will allow high temperatures to soar, with all locales seeing an increase of a few to several degrees compared to Wednesday's readings. This will put several low elevations zones above 100F, with a few reaching beyond Heat Advisory criteria. Thankfully the high pressure will have little time to exercise its stubbornness over northern and central NM as an upper low begins tracking into the Desert Southwest. The low will push inland from the Pacific Thursday night, allowing the ridge to break down over the course of Friday. Passing over the Baja, the disturbance picks up a slug of moisture en route and meets low level return flow from the Gulf as it enters NM. This will bring the potential of showers and thunderstorms Friday through Saturday. Should the predicted moisture pan out, an enhanced risk of burn scar flash flooding could result to close out the week. Markedly cooler temperatures will prevail Friday, with most locales seeing 5F to 10F of cooling compared to Thursday's readings. The system whisks northeastward Saturday, the pace of which is still up for debate amongst models. The GFS tracks the disturbance much quicker, jetting it out of the Desert Southwest by breakfast Saturday morning. The ECMWF is a touch slower, allowing the system to at least stay in the eastern plains for lunch. Quasi-zonal flow will follow in the system's departure, allowing for considerable drying Saturday into Sunday. Temperatures Sunday will climb a few to several degrees, bringing several locales back near 100F. && .AVIATION... (18Z TAFS) Issued at 1020 AM MDT Tue Jun 11 2024 VFR conditions prevail and are forecast to persist with a couple of exceptions. Brief MVFR conditions are possible in/near showers and storms across north central and northeast NM this afternoon and evening, potentially impacting KLVS. Probabilities for IFR conditions in low stratus/fog increasing along the NM/TX border early Wednesday morning, but forecast confidence too low to include in KTCC or KROW TAFs at this time. Otherwise, winds will mostly be light outside of gusty convective outflow today. && .FIRE WEATHER... Issued at 250 AM MDT Tue Jun 11 2024 Showers and thunderstorms have ended as the upper low has shifted eastward out of the state. Upper level ridging will develop across western NM today, but enough moisture will remain in place for another round of showers and thunderstorms along and east of the Central Mountain Chain this afternoon. Wetting storms will favor areas along and east of the Sangre de Cristo Mountains. The ridge will continue to build on Wednesday with afternoon temperatures soaring back above normal areawide. Fewer storms are expected as well. This trend will continue on Thursday, with Thursday likely being the hottest and driest day of the week with widespread Haines values of 6. Fortunately, with the upper ridge overhead, little wind is expected. The upper low that has been/will continue to hang out west of the Baja this week will finally eject out and cross the Four Corners and northern NM on Friday. This will bring an increase in humidity and wetting rain chances for most areas, though stronger winds may return to the West Central Basin and Range with little increase in humidity values. Critical to near-critical fire weather conditions will be possible in this area Friday afternoon. Drier and breezier conditions will return this weekend into early next week areawide. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 94 57 99 57 / 0 0 0 0 Dulce........................... 87 45 91 45 / 20 5 0 0 Cuba............................ 86 52 92 54 / 10 10 0 0 Gallup.......................... 91 48 95 50 / 0 0 0 0 El Morro........................ 85 52 90 55 / 5 5 0 0 Grants.......................... 89 49 95 52 / 10 10 0 0 Quemado......................... 87 53 91 56 / 5 0 0 0 Magdalena....................... 87 60 93 64 / 10 10 5 5 Datil........................... 86 57 91 60 / 10 10 5 0 Reserve......................... 92 48 96 51 / 5 5 0 0 Glenwood........................ 95 61 99 67 / 5 0 0 0 Chama........................... 80 46 85 47 / 40 10 10 0 Los Alamos...................... 80 60 87 63 / 50 10 5 0 Pecos........................... 81 54 90 58 / 50 20 5 0 Cerro/Questa.................... 77 47 83 48 / 60 20 10 0 Red River....................... 69 44 75 46 / 60 20 10 0 Angel Fire...................... 74 38 80 38 / 60 20 10 0 Taos............................ 82 48 89 50 / 40 20 5 0 Mora............................ 77 48 85 50 / 70 20 20 0 Espanola........................ 89 56 95 58 / 40 10 0 0 Santa Fe........................ 83 59 90 62 / 40 20 0 0 Santa Fe Airport................ 87 56 93 60 / 30 10 0 0 Albuquerque Foothills........... 89 64 95 67 / 10 10 0 0 Albuquerque Heights............. 91 65 97 66 / 10 10 0 0 Albuquerque Valley.............. 93 62 99 64 / 10 10 0 0 Albuquerque West Mesa........... 92 63 98 65 / 10 10 0 0 Belen........................... 94 59 100 61 / 10 10 0 0 Bernalillo...................... 92 61 98 64 / 10 10 0 0 Bosque Farms.................... 93 58 99 61 / 10 10 0 0 Corrales........................ 92 60 98 63 / 10 10 0 0 Los Lunas....................... 93 59 100 61 / 10 10 0 0 Placitas........................ 88 62 94 65 / 10 10 0 0 Rio Rancho...................... 91 63 97 65 / 10 10 0 0 Socorro......................... 96 64 102 67 / 5 10 0 5 Sandia Park/Cedar Crest......... 83 58 89 61 / 20 20 0 0 Tijeras......................... 85 59 92 62 / 10 20 0 0 Edgewood........................ 85 54 91 58 / 20 20 0 0 Moriarty/Estancia............... 86 49 93 52 / 20 20 0 0 Clines Corners.................. 80 53 88 57 / 30 20 0 0 Mountainair..................... 86 55 92 60 / 20 20 0 0 Gran Quivira.................... 87 54 93 60 / 20 20 0 0 Carrizozo....................... 91 63 96 67 / 10 20 5 0 Ruidoso......................... 84 56 89 61 / 20 20 20 0 Capulin......................... 80 53 86 57 / 60 30 10 0 Raton........................... 83 52 90 55 / 60 30 10 0 Springer........................ 85 52 92 54 / 60 30 10 0 Las Vegas....................... 79 51 88 55 / 60 20 10 0 Clayton......................... 84 60 93 61 / 10 20 5 0 Roy............................. 82 56 89 59 / 50 40 5 5 Conchas......................... 87 61 95 63 / 30 20 0 5 Santa Rosa...................... 84 60 92 61 / 20 10 5 0 Tucumcari....................... 85 60 95 63 / 5 10 0 5 Clovis.......................... 85 62 93 65 / 5 5 0 5 Portales........................ 86 61 94 64 / 5 5 0 5 Fort Sumner..................... 89 63 95 65 / 5 5 0 0 Roswell......................... 96 67 100 71 / 0 5 5 0 Picacho......................... 90 60 94 63 / 20 10 20 0 Elk............................. 89 57 92 61 / 20 10 20 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...34 LONG TERM....12 AVIATION...11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 12:41 PM MDT | Flash Flood Warning | ABQ | Mora, Taos | 3 hr |
| Jun 11, 1:37 PM MDT | Special Weather Statement | ABQ | Colfax | 23 min |
| Jun 11, 3:42 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 39 min |
| Jun 11, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 45 min |
| Jun 11, 5:01 PM MDT | Special Weather Statement | ABQ | San Miguel | 29 min |
Nearby
Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.